Tennessee, 2005

Strong Wind in Tennessee, December 5, 2005

December 5, 2005 · NWS MEG · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$18,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Dec 4, 8:45 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Dec 4, 8:45 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
845 PM CST SUN DEC 4 2005

.DISCUSSION...

AREA OF LIGHT RAIN HAS THINNED OUT CONSIDERABLY SINCE THIS AFTERNOON
AMD IS NOW CONFINED TO SOUTHEAST SECTION OF THE FORECAST AREA. HAVE
TRIMMED BACKED POPS FOR TONIGHT. TEMPERATURES OVER THE AREA WHERE
THE RAIN IS FALLING REMAIN ABOVE FREEZING AND SHOULD STAY THAT WAY
OVERNIGHT SO HAVE REMOVED ANY MENTION OF A MIX. IN ADDITION...ONCE
THIS RAIN MOVES OUT OF THE REGION OVERNIGHT...THERE SHOULD BE NO
ADDITIONAL PRECIPITATION SO HAVE REMOVED ANY MENTION OF
PRECIPITATION FOR MONDAY MORNING.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Dec 4, 4:07 PM CST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CST SUN DEC 4 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-060015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
407 PM CST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

SCATTERED ELEVATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
ACROSS NORTH MISSISSIPPI...PRIMARILY SOUTHEAST OF A TUPELO TO
CLARKSDALE LINE THIS EVENING. SMALL HAIL WILL BE POSSIBLE WITH ANY
OF THESE THUNDERSTORMS THIS EVENING.

AFTER MIDNIGHT TONIGHT THERE IS A SLIGHT CHANCE THAT LIGHT RAIN MAY
BRIEFLY MIX WITH OR CHANGE TO SNOW BEFORE ENDING ACROSS SOUTHERN
PORTIONS OF WEST TENNESSEE...SOUTHEAST OF THE JACKSON AREA...AND
ACROSS EXTREME NORTHEAST MISSISSIPPI...TO THE NORTH OF THE TUPELO
AREA. IF ANY LIGHT SNOW DOES FALL...IT SHOULD NOT ACCUMULATE AND
NO TRAVEL PROBLEMS ARE ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JLH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Gibson

When
December 5, 1:00 AM CST to 2:00 AM CST
Where
Gibson forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$18,000
Reported by
NEWSPAPER
Coordinates
35.997, -88.933 (the zone’s center; the record gives no point)

Part of the roof of a building used for after school tutoring was blown off.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483025.